Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 18, 2015, 3:08 AM EST. It took effect at Nov 18, 2015, 6:00 AM EST. It was in force for 52 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 3:08 AM EST (08:08 UTC)
- In effect from
- Nov 18, 2015, 6:00 AM EST
- Expired
- Nov 20, 2015, 10:14 AM EST
- In force
- 52 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
001 WHUS73 KGRR 180808 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 308 AM EST WED NOV 18 2015 LMZ844>849-181615- /O.UPG.KGRR.SC.Y.0059.000000T0000Z-151118T2300Z/ /O.UPG.KGRR.GL.A.0007.151118T2300Z-151120T0900Z/ /O.NEW.KGRR.GL.W.0011.151118T1100Z-151120T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 308 AM EST WED NOV 18 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH GALES TO 35 KNOTS TODAY. GALES TO 40 KNOTS POSSIBLE TONIGHT THROUGH THURSDAY. * WAVES...4 TO 7 FEET TODAY. WAVES THURSDAY AND THURSDAY NIGHT UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
9 follow-up statements
400 WHUS73 KGRR 181522 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1022 AM EST WED NOV 18 2015 LMZ844>849-182330- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1022 AM EST WED NOV 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTH GALES TO 35 KNOTS TODAY. GALES TO 40 KNOTS POSSIBLE TONIGHT THROUGH THURSDAY. * WAVES...4 TO 7 FEET TODAY. WAVES THURSDAY AND THURSDAY NIGHT UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
132 WHUS73 KGRR 182021 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 PM EST WED NOV 18 2015 LMZ844>849-190430- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 PM EST WED NOV 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTH GALES TO 35 KNOTS TONIGHT. GALES TO 40 KNOTS POSSIBLE THURSDAY. * WAVES...5 TO 8 FEET TONIGHT. 6 TO 9 FEET THURSDAY AND THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
049 WHUS73 KGRR 190141 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 841 PM EST WED NOV 18 2015 LMZ844>849-190945- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 841 PM EST WED NOV 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTH GALES TO 35 KNOTS TONIGHT. GALES TO 40 KNOTS THURSDAY. * WAVES...5 TO 8 FEET TONIGHT. 6 TO 10 FEET THURSDAY AND THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
058 WHUS73 KGRR 190806 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 AM EST THU NOV 19 2015 LMZ844>849-191615- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 306 AM EST THU NOV 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTHWEST GALES TO 45 KNOTS VEERING WEST. * WAVES...BUILDING TO 7 TO 11 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
220 WHUS73 KGRR 191629 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1129 AM EST THU NOV 19 2015 LMZ844>849-200030- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1129 AM EST THU NOV 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST GALES TO 40 KNOTS. * WAVES...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
109 WHUS73 KGRR 191959 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 259 PM EST THU NOV 19 2015 LMZ844>849-200400- /O.EXT.KGRR.GL.W.0011.000000T0000Z-151120T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 259 PM EST THU NOV 19 2015 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST FRIDAY... * WINDS...WEST GALES TO 40 KNOTS...DIMINISHING ON FRIDAY. * WAVES...8 TO 12 FEET SUBSIDING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
006 WHUS73 KGRR 200225 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 925 PM EST THU NOV 19 2015 LMZ844>849-201030- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 925 PM EST THU NOV 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... * WINDS...WEST GALES TO 35 KNOTS...DIMINISHING ON FRIDAY. * WAVES...8 TO 12 FEET SUBSIDING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
248 WHUS73 KGRR 200841 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 AM EST FRI NOV 20 2015 LMZ844>849-201600- /O.CON.KGRR.GL.W.0011.000000T0000Z-151120T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 AM EST FRI NOV 20 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...WEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS. * WAVES...8 TO 12 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
047 WHUS73 KGRR 201514 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 AM EST FRI NOV 20 2015 LMZ844>849-202200- /O.CAN.KGRR.GL.W.0011.000000T0000Z-151120T1600Z/ /O.NEW.KGRR.SC.Y.0060.151120T1514Z-151120T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1014 AM EST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS THIS MORNING...DIMINISHING TO 15 TO 25 KNOTS THIS AFTERNOON. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 17, 11:56 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 17, 11:56 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1156 PM EST TUE NOV 17 2015
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 328 PM EST TUE NOV 17 2015
RAIN WILL BE MOVING IN TONIGHT AND CONTINUING INTO WEDNESDAY.
A COLD FRONT WILL COME THROUGH WEDNESDAY EVENING PUTTING AN END TO
THE MILD WEATHER FOR A WHILE. SHARPLY COLDER WEATHER WILL ARRIVE
ON THURSDAY ALONG WITH THE THREAT OF ACCUMULATING SNOW BY FRIDAY
NIGHT AND SATURDAY.
&&
.UPDATE...
ISSUED AT 648 PM EST TUE NOV 17 2015
APPARENTLY THERE IS ENOUGH MOISTURE AT MID LEVELS TO BRING RAIN TO
THE GROUND... EVEN WITH THE DRY AIR BELOW 5000 FT AGL. MESONET
SITES FROM GRR TO THE LAKE SHORE HAVE REPORTED BETWEEN 0.01 AND
0.04 INCHES AS OF 640 PM THIS EVENING...SO IT IS RAINING ENOUGH
TO WET THE GROUND. AS A RESULT I UPDATED THE POP TO 90 PCT FOR
THIS EVENING TO SHOW THIS BAND MOVING THROUGH. THIS RAIN BAND
MOVES OUT OF THE AREA BY 10 PM. SO I TIMED THAT INTO THE GRIDS
TOO. MOST AREAS WILL BE DRY BETWEEN 10 PM TONIGHT AND 7 AM
WEDNESDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 258 PM EST TUE NOV 17 2015
FORECAST CONCERNS IN THE NEAR TERM IS FOR WIND SPEEDS WEDNESDAY
THROUGH THURSDAY AND FOR TIMING POPS THROUGH TONIGHT AND
WEDNESDAY.
THERE ARE THE USUAL LARGE DIFFERENCES BETWEEN THE NAM AND GFS ON
HOW DEEP THE MIXING AND STRENGTH OF WIND FIELDS WILL BE OVER THE
NEXT COUPLE DAYS...AND WE MAY SEE ADVISORY CRITERIA WINDS FOR A
TIME WEDNESDAY AFTERNOON AS A SPEED MAX MOVES THROUGH NEAR THE
TIME OF THE DRY SLOT AND AGAIN ON THURSDAY IN STRONG COLD
ADVECTION. DECIDED TO GO WITH THE NAM12 WINDS AS THEY WORKED OUT
BETTER IN THE EVENT LAST WEEK. THIS YIELDED WINDS THAT REMAINED
JUST BELOW ADVISORY CRITERIA. SO NO ADVISORY ON THIS SHIFT
ALTHOUGH THE MIDNIGHT SHIFT WILL ALSO HAVE TO ASSESS.
QPF WAS CUT A BIT BLO GUIDANCE BASED ON THE IDEA THAT CONVECTION
PROGGED ACROSS THE OHIO VALLEY WILL INTERRUPT FLOW OF MOISTURE
FURTHER NORTH...AND A QUICKER ARRIVAL OF THE DRY SLOT ON
WEDNESDAY. IT LOOKS LIKE THE STEADY RAIN COMES THROUGH WEDNESDAY
MORNING FOLLOWED BY DRYING FROM WEST TO EAST WED AFTERNOON.
COLDER AIR ON THURSDAY WITH STRONG WINDS AND LAKE ENHANCED
SHOWERS MIXING WITH SNOW BY THURSDAY AFTERNOON AND EVENING.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 328 PM EST TUE NOV 17 2015
OUR EXTENDED FORECAST CONTINUES TO FEATURE THE POSSIBILITY OF SNOW
FOR THE WEEKEND. OVERALL...MOST NUMERICAL GUIDANCE SUPPORTS AN
INCREASED RISK FOR ACCUMULATING SYNOPTIC SNOW ACROSS SOUTHERN
AND/OR CENTRAL LOWER MI FROM FRIDAY NIGHT THROUGH SATURDAY...WITH
SOME WRAP- AROUND LAKE EFFECT SNOW SHOWERS POSSIBLE SATURDAY
NIGHT/SUNDAY. THE WEEKEND LOOKS COLD WITH HIGHS IN THE 30S.
REGARDING THE DETAILS...AN UPPER LOW MOVING SOUTHEAST OF
SASKATCHEWAN FRIDAY NIGHT WILL BE MOVING INTO THE GREAT LAKES AND
DEEPEN SATURDAY. THE GFS AND ECMWF ARE INDICATING A CLOSED H850 LOW
BETWEEN 12Z-18Z SATURDAY...WITH THE GFS BRINGING THE SYSTEM FURTHER
NORTH INTO MID-MICHIGAN/THUMB REGION WITH THE SFC LOW SLIGHTLY SOUTH
AND EAST OF THIS TRACK. THIS IS CLOSER IN ALIGNMENT TO THE GEFS MSLP
ENSEMBLE MEAN...WHICH TAKES THE SFC LOW FROM LAN TO THE THUMB. THIS
WOULD FAVOR MORE MEASURABLE SNOW NORTH OF GRR/LAN.
HOWEVER...THE ECMWF HAS AN IDEAL H850 LOW TRACK FOR DEFORMATION ZONE
SNOWFALL ACROSS THE MIDDLE OF THE CWA. THE GEM IS LEAST INDICATIVE
OF SNOW GIVEN A LESS AMPLIFIED UPPER TROUGHING THAT KEEPS THE
SURFACE BAROCLINIC ZONE WEAKER AND MORE ILL DEFINED FOR OUR AREA.
WHICHEVER MODEL YOU CHOOSE...THE H850 0C ISOTHERM IS SOUTH OF THE
MI/IN BORDER. IT APPEARS ANY LOW LEVEL WARM LAYER IN THE COLUMN WILL
NOT BE DEEP ENOUGH TO CHANGE THE PRECIP TYPE FROM SNOW AS LONG AS
THE MODELS CONTINUE ON A SIMILAR TRACK. THE DGZ WILL LIKELY BE
BETWEEN 10K-15K FEET AT THE START OF THIS POTENTIAL EVENT...WHICH IS
NOT GREAT BUT IT WILL GRADUALLY LOWER THROUGHOUT SATURDAY AS CAA
KICKS IN.
SNOW TO LIQUID RATIOS LOOK TO BE IN THE BALL PARK OF 10:1. MODEL
AVERAGED QPF REVEALS 0.2"-0.4" FOR OUR CWA...HIGHEST SOUTH. THIS
WOULD SUGGEST 2"-4" AS A STARTING POINT WHEREVER THE DEFORMATION
ZONE ENDS UP (TOO EARLY TO SPECULATE ON WHICH AREAS MAY GET HIT MORE
THAN OTHERS). IF THE MODELS LOCK IN ON A SIMILAR SOLUTION TO WHAT
THE ECMWF IS INDICATING...AMOUNTS OVER 4" ARE POSSIBLE.
COULD SEE SOME LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT/SUNDAY AS
THIS SYSTEM DEPARTS WITH SOME MOISTURE LINGERING IN THE 700MB-925MB
LAYER ALONG WITH H850 TEMPS OF -10C TO -12C. LOW LEVEL WINDS START
OFF NW SATURDAY EVENING AND GO WNW LATER SATURDAY NIGHT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1157 PM EST TUE NOV 17 2015
FOR THE MOST PART CEILING WILL BE AT OR ABOVE 12000 FT AGL UNTIL
MID MORNING WEDNESDAY AS SOUTHWEST MICHIGAN IS CURRENTLY IN THE
WARM SECTOR OF THE SYSTEM. THE FRONTAL PRECIPITATION BAND WILL
MOVE THROUGH THE TAF SITES DURING THE MIDDAY HOURS. I WOULD
EXPECTED SOME MVFR CIGS /VSBY AS THIS MOVES THROUGH. ONCE THE COLD
FRONT MOVES THROUGH LATE IN THE DAY CEILING SHOULD BECOME VFR ONCE
AGAIN.
IT WILL BE VERY WINDY TONIGHT INTO THURSDAY MORNING AS THERE IS 40
KNOTS IN THE MIXED LAYER FROM MID MORNING WEDNESDAY TILL LATE
EVENING WEDNESDAY.
&&
.MARINE...
ISSUED AT 328 PM EST TUE NOV 17 2015
NO CHANGES WERE MADE TO THE SMALL CRAFT ADVISORY AND GALE WATCH.
WIND SPEEDS IN THE CURRENT FORECAST ARE A BIT LOWER THAN THE
PREVIOUS FORECAST BUT ARE STILL CLOSE TO GALES FOR WEDNESDAY
NIGHT AND THURSDAY.
&&
.HYDROLOGY...
ISSUED AT 328 PM EST TUE NOV 17 2015
RAIN TO FALL TONIGHT INTO THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF
UP TO AN INCH ARE POSSIBLE THROUGH THE WEEK.
RIVER RISES CAN BE EXPECTED... AND SOME OF THE SMALLER RIVERS AND
STREAMS COULD APPROACH BANKFULL BY THURSDAY. ADDITIONAL MINOR
FLOODING IN URBAN AND LOW-LYING AREAS MAY BE POSSIBLE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT
FOR LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR LMZ844>849.
&&
UPDATE...WDM
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...HOVING
AVIATION...WDM
HYDROLOGY...63
MARINE...OSTUNOHazardous weather outlook, Nov 17, 3:58 PM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 PM EST TUE NOV 17 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-182100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 358 PM EST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS MAY GUST OVER 40 MPH ON WEDNESDAY AND THURSDAY WHICH COULD CAUSE SCATTERED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-182100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 PM EST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE EXPECTED ON WEDNESDAY AND LINGER INTO THURSDAY NIGHT. CONDITIONS COULD REMAIN HAZARDOUS TO SMALL CRAFT THROUGH THE WEEKEND. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 5:31 AM EST | Special Weather Statement | GRR | Allegan, Van Buren | 59 min |
| Nov 18, 6:09 AM EST | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana, Ottawa | 66 min |
| Nov 18, 4:05 PM EST | Special Weather Statement | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 11 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.